12,000

We have over 12,000 students, from over 100 countries, within one of the safest campuses in the UK

93%

93% of Lancaster students go into work or further study within six months of graduating

Home > Research > Publications & Outputs > Flat direction dynamics in a non-topological so...
View graph of relations

« Back

Flat direction dynamics in a non-topological soliton-dominated universe.

Research output: Contribution to journalJournal article

Published

Journal publication date08/2004
JournalJournal of Cosmology and Astroparticle Physics
Journal number8
Volume2004
Pages002
Original languageEnglish

Abstract

In running mass inflation and hybrid inflation models it is possible that the inflaton field will fragment into non-topological solitons, resulting in a highly inhomogeneous post-inflation era prior to reheating. In supersymmetric models with a conventional homogeneous post-inflation era, the dynamics of flat direction scalars are determined by cH2 corrections to the mass squared terms (where ), coming from F-terms in the early universe combined with Planck-scale suppressed interactions. Here we reconsider the mass squared corrections for a universe dominated by inflatonic non-topological solitons. We show that in this case the dynamics of a coherently oscillating flat direction scalar are typically the same as for the case where there is no significant mass squared correction, even in the vicinity of the non-topological solitons. Therefore the dynamics of flat direction scalars in a universe dominated by inflatonic non-topological solitons are equivalent to the case c = 0 of a homogeneous universe.